Experienced Sudden drop in sugar level whil... - Diabetes India

Diabetes India
61,087 members11,812 posts

Experienced Sudden drop in sugar level while on walk.

Vibhakar
Vibhakar

It's very easy for me. I hv 97/120 bsl with one Gluconorm G2 before lunch.

At 6pm today I went for a routine walk of 4 rounds of my society which I do everyday, almost. After 2 rounds, suddenly I felt weekness, confused and sort of lost. I somehow managed to arrive to my appartment. Opened door. Sat down started fan. I had some perspiration and felt exhausted. Took out Morpen glucometer and tested sugar to be 70. I know my machine shows 10 higher than conventional lab report. I immediately swallowed 2 spoonful sugar, 2 spoonful fruit jam and had some Marie biscuits. After 10 minuts I tested bsl to touch 120, i.e. actually 110.

Request expert comment.

17 Replies
oldestnewest
HiddenThis reply has been deleted
Vibhakar
Vibhakar in reply to Hidden

Sincere Thanks Champak. I didn't know much but it was my presence of mind and first hand experience. Please be a support to all needy persons.

Vibhakar
Vibhakar in reply to Vibhakar

But I thought i have issue of high bsl then how did it fall such low. I had taken good normal diet and med as regular. What could be the reason.

Activity2004
Activity2004Administrator in reply to Vibhakar

There are times when things change all of a sudden. Body chemistry can be a reason. Exercise with no carbs before exercise can be another. Do you have snacks each time you exercise/go walking?

I commit som mistskes. 1. I stopped all sugar. Reduced fat to min. I reduced food intake because i used to overeat earlier. I had that guilt. My doc had not barred me but had advised to control intake of sweets nd deepfry. I did the wrong, I realise. Now, today I took little sugar in my tea. Had 2 Marie and half a km walk. M sure I will manage.

Activity2004
Activity2004Administrator in reply to Vibhakar

Please don't be so hard on yourself. Everyone makes mistakes sometimes. That's okay!😀

Try to have a snack before going to exercise/walking. Hope this helps.

Thanks

Activity2004
Activity2004Administrator in reply to Vibhakar

You're welcome! Enjoy your day.

ramana42
ramana42Volunteer

Good that you managed the problem nicely.You should review your entire day's routine and pin point any unusual physical activity or consuming less food than usual.That will help you to avoid such instances in future.Once you are on medication,you cannot aim to bring sugar levels to ideal recommended levels because when something unusual happens like delayed food intake,the medicines will continue to work that may result in hypo.In my case,doctor has advised me to cut down insulin dose by 2 to 3 points whenever hypo occurs.

A light snack before your walk is advisable- an Apple/half a banana/ fist full of nuts is a good idea. I would also want to caution you that you should not take hypoglycaemia (Low blood sugar) lightly. A Low blood sugar can cause you to faint, have a bad fall and other serious implications. You ahould get glucose tablets or carry hard boiled sugar candy in handy with you. I've personally had a few bad episodes in last 20 years and would advise care and precaution.

Gluconorm g2 contains metformin and glimepiride.

Metformin is used alone or with other medications, including insulin, to treat type 2 diabetes (condition in which the body does not use insulin normally and, therefore, cannot control the amount of sugar in the blood). Metformin is in a class of drugs called biguanides. Metformin helps to control the amount of glucose (sugar) in your blood. It decreases the amount of glucose you absorb from your food and the amount of glucose made by your liver. Metformin also increases your body's response to insulin, a natural substance that controls the amount of glucose in the blood.

Glimepiride is used along with diet and exercise, and sometimes with other medications, to treat type 2 diabetes (condition in which the body does not use insulin normally and, therefore, cannot control the amount of sugar in the blood). Glimepiride lowers blood sugar by causing the pancreas to produce insulin (a natural substance that is needed to break down sugar in the body) and helping the body use insulin efficiently. This medication will only help lower blood sugar in people whose bodies produce insulin naturally.

You have two alternatives; either to take less powerful medicines or to take glucose tablets if and when it is necessary.

Consult your doctor.

Sources:--

en.wikipedia.org/wiki/Metfo...

medlineplus.gov/druginfo/me...

en.wikipedia.org/wiki/Glime...

medlineplus.gov/druginfo/me...

If you take 2 spoon full of glucose and relax for about 10-15 minutes, your energy level starts to return to normal. I have gone through this experience many times. Do not continue walking or exercising, when experiencing low sugar symptoms Low sugar is more dangerous than high sugar. Best of luck..

Right.

If the bsl is same from past few months you can reduce your medicine dose after seeking advice from your physician. You can avoid sudden drop or hypoglycemia.

Vibhakar
Vibhakar in reply to ramodpkhare

Doctor has advised stop medicine and monitoring bsl daily. If and when it rises then medicine will be prescribed accordingly.

You may also like...